Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 1, 2021, 10:33 PM EDT for Guilford County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 10:33 PM EDT (02:33 UTC)
- Expired
- Jul 1, 2021, 11:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WWUS82 KRAH 020233
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1033 PM EDT Thu Jul 1 2021
NCZ021>023-038-020315-
Guilford NC-Alamance NC-Forsyth NC-Davidson NC-
1033 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ALAMANCE...SOUTHEASTERN FORSYTH...NORTHERN DAVIDSON AND GUILFORD
COUNTIES UNTIL 1115 PM EDT...
At 1033 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Bethany to near
Kernersville to near Mocksville. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Lexington,
Thomasville, Kernersville, Clemmons, Bermuda Run and Elon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3609 8019 3626 8002 3625 7933 3601 7956
3591 7990 3592 8004 3587 8005 3583 8019
3588 8042 3590 8037 3596 8038 3599 8042
3602 8043
TIME...MOT...LOC 0233Z 278DEG 25KT 3629 7992 3608 8012 3596 8058
$$
GreenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:06 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 8:06 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 806 PM EDT Thu Jul 1 2021 .SYNOPSIS... A cold front will slowly cross Virginia and North Carolina tonight through early Friday. A stronger cold front will then cross the region Friday night. Drier and less humid weather is expected this weekend under incoming high pressure. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Thursday... Scattered showers and storms ahead of cold front currently moving across VA and TN will make their way south and east into northern/central NC late this evening. Upper level positive tilted trough extending down into TN valley will continue to dig south and begin to pivot and swing across the region late tonight early tomorrow. Ahead of the trough showers and storms are developing along the cold front that is expected to cross the region tonight and tomorrow. With PWs between 1.75 to 2inches (normal being 1.35) any storms that occur could cause minor flooding in low lying and poor drainage areas. This slow moving front will support a favorable scenario for training cells. With expected rainfall amounts through tonight from 1 to 2 inches, and looking at flash flood guidance, decided that at this time a flash flood watch at is not necessary for tonight. Although with localized slightly heaver rainfall amounts, a localized flash flood event could be possible. The main chance for storms moving across the region will be late this evening and over night, beginning in the NW and moving east/southeast across the area overnight. For the severe threat tonight, wind shear is favorable especially in the N/NE where MLCAPE vales are ranging from 1000-1500 J/kg. If any storms get good lift they could become severe but will be discrete or scattered cells. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 400 PM Thursday... At the beginning of the short term the cold front is expected to be half way through the CWA as it continues to move across the region. Widespread showers and storms are expected in the morning becoming more numerous and scattered in the afternoon as the boundary moves closer to the coast. As the cold front clears the region from NW to SE substantial change to our weather will take place. Clearing skies overnight into early morning across the area with a cool northerly flow will bring much welcomed drier air. Lows Friday night into Saturday will be mainly in the 60s with areas in the far NW dipping into the upper 50s. It will feel refreshing Saturday morning with dew points widely ranging in the upper 50s across the area. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 230 PM Thursday... Dry and less humid for the holiday weekend, with continued uncertainty for the middle of next week... Models and their ensembles are in good agreement with the upper trough and surface cold front exiting to the east by Saturday morning. Drier air will filter into the region from surface high pressure building across the TN Valley and north to northwesterly flow. Dewpoint temperatures on Saturday will lower into the mid to upper 50s, and with highs mostly in the low 80s, it will feel much more comfortable outside than this past week. The continental airmass will linger across the area through Sunday, then the influence of the Bermuda high will switch flow to more south/southwesterly Monday and begin to increase dewpoints more into the 60s. Heights aloft will also slowly build through the holiday weekend as weak ridging builds east across the MS Valley, generating highs in the low 90s by Monday. Weak ridging aloft will build in from the west over the region Tuesday and then just to our southeast for the middle of next week, switching flow aloft to west/southwest as an upper trough digs across the MS Valley. Enhanced moisture will return to the area on Tuesday as dewpoints surge back into the upper 60s and low 70s. A weak surface coastal trough will increase shower and thunderstorm chances on Tuesday, mainly across southern areas in the afternoon. By Wednesday, greater uncertainty lies with varying model solutions in the track and moisture associated with Elsa. The GFS continues to move the system along the coast of the Carolinas sometime Wednesday night into Thursday, while the ECMWF only shows diurnal showers and thunderstorms across central NC Wednesday and especially Thursday. More details are to come as models better align. Highs for the middle of next week will range from the upper 80s to low 90s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 806 PM Thursday... VFR conditions are expected to start the TAF period. Isolated storms have developed just southwest of FAY at the start of the period with daytime heating and instability. Some of these cells may reach FAY/RDU/RWI prior to 04Z. Otherwise, a line of scattered showers and thunderstorms have developed along western NC and VA ahead of a strong surface cold front. These storms are expected to lower ceilings and visibilities to MVFR, with a period of IFR (~ 4-6 hrs) at all TAF sites, earliest at GSO/INT and latest at FAY/RWI. Main batch of rain showers will taper off between 12 and 18Z Friday, with MVFR/VFR to conditions thereafter. Some redevelopment of isolated/scattered storms are possible in the afternoon/evening with the front across the region, most favored at FAY/RWI. Outlook: The cold front will track through central NC late Friday night, with scattered rain/storms possible in the evening. Otherwise, VFR conditions will prevail at all TAF sites. VFR is expected to continue through Tuesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...GH NEAR TERM...CA SHORT TERM...CA LONG TERM...JJT AVIATION...Kren/GIH
Hazardous weather outlook, Jul 1, 6:13 AM EDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 613 AM EDT Thu Jul 1 2021 NCZ007>011-021>028-038>043-073>077-083-084-021015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms will have a tendency to redevelop and repeat over the same areas tonight. Heavy rain and flash flooding may result, particularly in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will linger or redevelop Friday, and a continued risk of flooding will result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ078-085-086-088-089-021015- Wayne-Scotland-Hoke-Cumberland-Sampson- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms on Friday will be capable of producing heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 10:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG 2 WSW BROADWAY 35.45N 79.09W
07/01/2021 LEE NC 911 CALL CENTER
A TREE FELL DOWN ON POWER LINES NEAR THE 300
BLOCK OF JOHN ROSSER RD.
&&Local storm report, Jul 1, 10:05 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1005 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 3 WSW TRAMWAY 35.42N 79.28W
07/01/2021 LEE NC 911 CALL CENTER
A TREE FELL ON POWER LINES NEAR THE
INTERSECTION OF HENLEY RD AND CENTER CHURCH
RD.
&&Local storm report, Jul 1, 10:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG 3 NE LAUREL HILL 34.83N 79.50W
07/01/2021 SCOTLAND NC 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF
SNEADS GROVE RD AND OLD WIRE RD.
&&Local storm report, Jul 1, 10:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG 4 N LAUREL HILL 34.85N 79.55W
07/01/2021 SCOTLAND NC 911 CALL CENTER
A TREE WAS REPORTED DOWN ACROSS THE ROADWAY
NEAR THE INTERSECTION OF MARSTON RD AND
MCFARLAND RD.
&&Local storm report, Jul 1, 10:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 3 NW ANGIER 35.54N 78.77W
07/01/2021 WAKE NC NWS EMPLOYEE
TREE REPORTED DOWN NEAR THE INTERSECTION OF
FIELDCREST LN AND PARKER MILL TRAIL.
&&Special weather statement, Jul 1, 10:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1033 PM EDT Thu Jul 1 2021
NCZ021>023-038-020315-
Guilford NC-Alamance NC-Forsyth NC-Davidson NC-
1033 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ALAMANCE...SOUTHEASTERN FORSYTH...NORTHERN DAVIDSON AND GUILFORD
COUNTIES UNTIL 1115 PM EDT...
At 1033 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Bethany to near
Kernersville to near Mocksville. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Lexington,
Thomasville, Kernersville, Clemmons, Bermuda Run and Elon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3609 8019 3626 8002 3625 7933 3601 7956
3591 7990 3592 8004 3587 8005 3583 8019
3588 8042 3590 8037 3596 8038 3599 8042
3602 8043
TIME...MOT...LOC 0233Z 278DEG 25KT 3629 7992 3608 8012 3596 8058
GreenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:24 PM EDT | Special Weather Statement | RAH | Moore, Scotland | 51 min |
| Jul 1, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 50 min |
| Jul 1, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Wake | 51 min |
| Jul 1, 9:26 PM EDT | Special Weather Statement | RAH | Davidson | 34 min |
| Jul 1, 9:38 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Durham, Harnett, Johnston, Lee and 2 more | 52 min |
| Jul 1, 10:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 44 min |
| Jul 1, 10:35 PM EDT | Special Weather Statement | RAH | Cumberland, Johnston, Sampson, Wayne, Wilson | 55 min |
| Jul 1, 10:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 48 min |
| Jul 1, 11:00 PM EDT | Flash Flood Warning | RAH | Forsyth, Guilford | 3 hr |
| Jul 2, 9:05 AM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| Jul 2, 9:34 AM EDT | Areal Flood Advisory | RAH | Wilson | 116 min |
| Jul 2, 10:58 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.